MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700 GRAMS; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER 700 GRAMS; HAMMER, SURGICAL
Model Number 399.43
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the assessment, it was concluded that the received device was not owned or released by dps.The complaint was communicated to brand protection team.The complaint device was received and evaluated by customer quality in west chester.A visual evaluation was performed and it was determined that, although product code 399.43 was etched on the handle, the hammer was not a device manufactured or distributed by depuy synthes (dps).All revisions of the drawing released by dps were reviewed and the design is made of five (5) components (a head, shaft, handle and 2 dowel pins).The handle of the hammer on all of the design revisions of part number 399.43 consists of a stainless steel shaft that is inserted into the base of the head and a phenolic handle and then pinned in place.The head on all designs revisions of part number 399.43 is a stainless steel cylinder with hexagonal ends.The device that was received had two components; an aluminum handle and a steel head.The handle on the returned device is a single piece of machined aluminum with flats machined on the front and back and semi-circular grooves machined into each side.The head appears to be stainless steel and is a cylinder with circular bases.The design of all components on all released revisions of the drawing are totally different from the received device.Therefore, it was concluded that the returned device was not manufactured or distributed by dps.The complaint was communicated to brand protection team.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a hammer was ordered but a different hammer was delivered.The head part may be the same but the handle is different.There was no patient involvement.This report involves one (1) hammer 700 grams.This is report 1 of 1 for (b)(4).

Brand Name
HAMMER 700 GRAMS
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12648230
Report Number2939274-2021-06149
Device Sequence Number1713025
Product Code FZY
UDI-Device Identifier10886982202819
UDI-Public(01)10886982202819
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.43
Device Catalogue Number399.43
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1